Drug alert: Health Canada confirms presence of fentanyl/acetaminophen in pill-shape formIssued: Friday, January 10, 2020
You can sign up to receive drug alerts and warnings issued in our community by the Community Drug Strategy.
There are confirmed reports of counterfeit pills, made to look like prescription oxycodone or Percocet, circulating locally. If you use oxycodone or Percocet that was not prescribed to you, be advised that pills could contain fentanyl/acetaminophen.
Fentanyl is a powerful opioid, even a small amount can cause an overdose or be fatal. It has no taste or smell and cannot be seen. It comes in many forms: powder, pill, liquid, and blotter. It can be mixed with other substances.
Use of these substances increases the risk of an overdose. Multiple doses of naloxone may be needed to temporarily reverse an overdose.
Prevent overdoses/save lives:
- Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you
- When using drugs with a friend, do not use at the same time
- When switching substances or if you have not used in a while, start with a lower dose
- Carry a naloxone kit
- Use multiple doses of naloxone as needed
- Call 911 if you suspect an overdose
- Avoid mixing drugs, including prescribed, over the counter, and illegal drugs
- Avoid drinking alcohol while using other drugs
Overdose symptoms include:
- blue lips or nails
- dizziness and confusion
- the person can’t be woken up
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- drowsiness or difficulty staying awake
Please distribute this information (PDF, 636 KB) widely to help spread the message.
This item was last modified on January 10, 2020